Thyroid UK
87,750 members102,433 posts

Blood test results 8weeks after tt taking 125 micrograms levo receptionist said blood tests are ok and do not need to see doctor

Tsh 1.96 (.35-5.3)

Free t4. 17 pmol/l. (9-23)

Calcium 2.51 (2.2-2.66) taking 1000mg calcium

Parathormona intacta 17.5. (11-72).

Parathyroid gland damaged during surgery

Still feeling lethargic and cold and tired and starting to gain weight please can anyone advise. Linda

3 Replies
oldestnewest

When a receptionist tells you you dont need to see the doctor, its becaise they have been told if results are normal thats what they should tell the patiuent. if the doctor wishes to see you he/she will add a note for you to make an appointment. This does NOT mean however that you cant choose to see the doctor and tell them you still feel ill and ask for your meds to be increased slightly to see if it makes any difference. If they say no then ask for further investigation , make sure they check your B12 ferritin and foliates and ask fro an endo appointment if you dont feel the doctor is helping

Reply

I cannot comment on the effect of damage to parathyroids as mine were fine after my TT. What I would say is that having TT is not the easy solution we are led to believe it is and many people, myself included, struggle to feel well. Levo in a higher dose might help. Your T4 level is not particularly high. You could also ask your GP to test your T 3 levels. They are reluctant to do this but T3 is the active hormone your body uses and is converted from the Levo. Maybe the Levo needs tweaking or maybe the addition of some T 3 would help. You will find out if you have the T3 test. Post results here with the reference range and someone can comment. Incidentally you would do well to check other aspects of health, such as iron and iron stores, folate, B12 and Vit D. These are often low in thyroid patients, yet are needed for Levo to be converted to T 3. I do hope this helps. x

Reply

Based on your symptoms, I would defo see the doctor. I did laugh when I read what the receptionist had said because its really not up to them. Only you know how you feel. I wonder if you could increase your Levo a bit to see if it eases your symptoms? Good luck

Reply

You may also like...